MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840220DIUA-EN
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Codes Dyspnea (1816); Tachycardia (2095); Low Oxygen Saturation (2477)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10: omeprazole sodium 40mg iv -compound amino acid injection (18aa-) 250mg -xueshuantong injection 250mg -xuebijing injection.Medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the medtronic service engineer.Medtronic conducted an investigation based upon all information received.It was reported by the china food and drug administration (cfda), adverse reaction event center of shanghai, and not reported directly to medtronic by the customer that while in use on a patient, this 840 ventilator generated a "hardware fault alarm", loss of bd (breath delivery) communication diagnostic code then stopped operating.The device was not available for evaluation.The reported issue was addressed by non-medtronic personnel.It was reported that the customer confirmed the issue and performed the repair on the ventilator.It was also informed that the potential cause of the issue is bdu mainboard failure.No product was returned or made available to medtronic therefore; failure confirmation, cause, or relationship to the event could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported by the china food and drug administration (cfda), adverse reaction event center of shanghai, and not reported directly to medtronic by the customer that while in use on a patient, this 840 ventilator generated a "hardware fault alarm", loss of bd (breath delivery) communication diagnostic code then stopped operating.The patient experienced difficulty of breathing with a decreased oxygen saturation of 85%.The electrocardiogram (ecg) showed an accelerated heart rate.The patient was manually ventilated with a "respiratory balloon" and placed on an alternate ventilator resulting in improvement of the patient's condition and no permanent harm or injury to the patient.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18994246
Report Number8020893-2024-00121
Device Sequence Number14225310
Product Code CBK
UDI-Device Identifier10884521077133
UDI-Public10884521077133
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840220DIUA-EN
Device Catalogue Number4-840220DIUA-EN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Initial Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age89 YR
Patient SexFemale